Unknown

Dataset Information

Of mixed vegetables and cardiac arrhythmias - Digitalis purpurea confused with Borago officinalis: A case series of accidental digitoxin intoxications.


ABSTRACT: We present the case series of two women aged 35 and 60 years who presented to our emergency department with severe vomiting, nausea, and malaise. Their symptoms started approximately 2 h after the ingestion of home-made mixed vegetables with freshly picked vegetables and leaves from the patients' garden, of which one was supposed to be borage. An electrocardiogram revealed diffuse ST-segment depression with down-up sloping in both patients. We supposed an accidental confusion of wild borage (Borago officinalis) with foxglove (Digitalis purpurea). Both patients were subsequently admitted to the intermediate-care-unit for close monitoring and continuous activated charcoal administration. Digitoxin serum concentrations were elevated in both patients (40.9 and >50 ng/ml, respecti

SUBMITTER: Iraci F 

PROVIDER: S-EPMC10382965 | biostudies-literature | 2023 Aug

REPOSITORIES: biostudies-literature